Jump to content
  • Sign Up

Rate this topic

Recommended Posts

Well guys, been a few days since I posted. Quick question. Is it possible that Celiac could have caused my TSH to rise to 8.5. I am on levothyroxine and have felt pretty bad for years like maybe 6 or 7. Levothyroxine seemed to help at first but now I am back to square one. I cut out Gluten for a week and half and thought I felt better, but I am going for testing at the end of the month (scopes and all) and am just curious. I mean you would think after six or seven years that my TSH would have been a little higher.

Share this post


Link to post
Share on other sites

Well guys, been a few days since I posted. Quick question. Is it possible that Celiac could have caused my TSH to rise to 8.5. I am on levothyroxine and have felt pretty bad for years like maybe 6 or 7. Levothyroxine seemed to help at first but now I am back to square one. I cut out Gluten for a week and half and thought I felt better, but I am going for testing at the end of the month (scopes and all) and am just curious. I mean you would think after six or seven years that my TSH would have been a little higher.

If you are still eating gluten and do have Celiac, then yes, your thyroid function could be getting worse. TSH is not linear in how people respond. Some can get as high as 25 and feel bad, but not horrible while others will be as sluggish as a turtle with a TSH of 6. If you have been taking thyroid supplement, that could be helping to keep your numbers a bit lower, which is good, but obviously there's a problem causing it to be high while on meds.

You need a stronger dose or a different type of thyroid supplement.

Good luck with your testing...I hope you get some answers!

Share this post


Link to post
Share on other sites

In addition if you are celiac you may not be absorbing your meds as well as you would otherwise so you would need a higher dose for the same effect.

Share this post


Link to post
Share on other sites

In addition if you are celiac you may not be absorbing your meds as well as you would otherwise so you would need a higher dose for the same effect.

The meds did lower my TSH down to like 3 but I'm still feeling bad, with GI problems and skin issues. Only thing they really helped with was sleeping all day and night.

Share this post


Link to post
Share on other sites

The meds did lower my TSH down to like 3 but I'm still feeling bad, with GI problems and skin issues. Only thing they really helped with was sleeping all day and night.

Glad your going to get your tests over with fairly soon. Hopefully once those are done and you can get on the diet strictly the GI and skin issues will resolve.

Share this post


Link to post
Share on other sites

Glad your going to get your tests over with fairly soon. Hopefully once those are done and you can get on the diet strictly the GI and skin issues will resolve.

Me too been a crazy few years. I hope its something easily fairly easy to manage like Celiacs, and not an IBD.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×